MAUDE Adverse Event Report: PENUMBRA, INC. POD6; HCG, KRD

PENUMBRA, INC. POD6; HCG, KRD
Catalog Number RBYPOD6
Medical Device Problem Codes Failure to Advance (2524); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/04/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This device is available for return.A follow up mdr will be submitted upon completion of the device investigation.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure in the pulmonary artery using pod6s.During the procedure, the physician experienced resistance and was unable to advance a pod6 past the distal end of the introducer sheath and, therefore, the pod6 was removed.The procedure was completed using a new pod6 and the same microcatheter.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Results: the pet lock was intact on the proximal end of the pusher assembly.The pusher assembly was kinked at approximately 10.0 cm from the proximal end.The pod6 pusher assembly mid-joint was retracted proximal to the introducer sheath friction lock.The embolization coil was intact with the pusher assembly and had offset coil winds.Coagulated blood was observed within the introducer sheath.Conclusions: evaluation of the returned pod6 revealed offset coil winds along the length of the embolization coil.If the pod6 is forcefully advanced against resistance, damage such as offset coil winds may occur.The non-penumbra catheter was not returned for evaluation; therefore, the root cause of the reported resistance could not be determined.Further evaluation revealed a kink on the pusher assembly.This damage was likely incidental to the reported complaint.Penumbra coils are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.Section h.Box 6.Conclusions code 1: 4316 - the investigation findings do not lead to a clear conclusion about the cause of the resistance experienced during the procedure.H3 other text : placeholder.

Brand Name
POD6
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key8805840
Report Number3005168196-2019-01399
Device Sequence Number343237
Product Code HCG
UDI-Device Identifier00814548013817
UDI-Public00814548013817
Combination Product (Y/N)Y
Initial Reporter CountryJA
PMA/510(K) Number
K141134
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/19/2019
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/30/2024
Device Catalogue NumberRBYPOD6
Device Lot NumberF68773
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/12/2019
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 06/19/2019
Supplement Date Received by Manufacturer08/14/2019
Initial Report FDA Received Date07/19/2019
Supplement Report FDA Received Date08/28/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age50 YR
Date Report Sent to FDA01/01/2005